Sexual Enhancement Products May Contain Harmful Substances
Sexual enhancement products sold in an adult store in Toronto, Canada have been reported to contain alkyl nitrites, a dangerous substance when inhaled or ingested. Consumers are asked to consult their doctors if they have used any of these recently.
Three of the "poppers" identified to contain alkyl nitrites are Rush, Ram and The Original Jungle Juice Platinum. The ingredient found in the sexual enhancement products is used as leather cleaners, liquid incense or room deodorizers. Depending on the amount used, frequency and duration, alkyl nitrites can cause serious risks and even death.
People who have recent head trauma, bleeding, glaucoma or heart disease are particularly vulnerable. Alkyl nitrites also have a dangerous drug interaction with pills used to treat erectile dysfunction, anti-hypertension drugs, aspirin, and even medications for migraine.
Other sexual enhancement products seized by Health Canada are reported to contain DHEA, pregnenolone, and yohimbe or yohimbine. They also pose serious problems to any consumers.
DHEA, as a sexual enhancement product, can cause an uprise of male and female hormones. However, it can also result in an increased risk of breast, ovarian and prostate cancers. Among the side effects of taking DHEA include cardiovascular disease and even affects fertility and sperm count.
Individuals who are suffering from arrhythmia or abnormal heart rhythms, blood clotting disorders and liver disease should avoid taking this pill. Pregnant and nursing mothers are also advised to avoid DHEA.
Pregnenolone and DHEA have similar effects and adverse events, but in addition, people who have epileptic seizures or those taking anti-seizure medications should avoid this pill.
Individuals taking yohimbine hydrochloride or yohimbe bark extract as sexual enhancement product may experience side effects such as anxiety, dizziness, increased blood pressure and heart rate, headache, nausea and sleep disorders. People who are taking these sexual enhancement products are asked to stop immediately and consult their health care provider.